ADVERTISEMENT

Q. Will any of my regular medications cause tingling sensation of scalp?

Answered by
Dr. Muhammad Majid Hanif
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 01, 2015 and last reviewed on: Jan 28, 2019

Hello doctor,

I am experiencing tingling sensation of the scalp on left side of my head. The medications which I am taking are Zyprexa, Prozac Sonata, Neurontin, Tramadol and Metformin. Will any of these medications cause this tingling sensation?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I want to assure you that everything is going to be fine soon. I have thoroughly gone through your case and can well understand your genuine concerns.


The Probable causes:

This is due to the side effect of medications you are on. It is relatively a minor side effect and is usually self limiting and not an issue of medical concerns.

Many of my patients come with tremors of the eye muscles or facial muscle tremors too along with the scalp muscle tingling. All your medications are fine and nothing has to be changed because, this is just a temporary adverse reaction to them and will go away on its own.

If I extrapolate my clinical expertise, I want to make sure you do not have the start of any neurological abnormality, as such kind of tremors may also be due to some associated neurologic disease.
So, having said that, do you have some other neurological manifestations or any kind of disease symptoms other than this in any part of the body?

Treatment plan:

Keep taking all the medicines. Your Metformin is least likely to cause such a side effect of muscle tingling. All others do have an impact of variable intensity.

Preventive measures:

Avoid tea, coffee, diet or regular soda, energy drinks, alcohol, cigarette first hand and passive smoking, e-cigarette vaping, etc.

Take plenty of water and keep a proper physical activity. Cardio exercises are best for you. It will raise the blood flow to the scalp vessels and will keep the emissary veins of the scalp well flushed and will help relieve the symptoms.

Join any fitness club where sauna, swimming, steam bath, cardio exercises are available and follow the instructions of the instructor there. Your BMI (37.11) is high and it means you also have a higher fat content. And the drugs' fat distribution also contributes to side effects of drugs. Try to take your BMI down within the limit of 18-25.

Proper rest and meditation is best treatment for you right now. Also try recreational and meditational activities with your family.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I do not get erections after being away from my wife. Please guide me.

If the reports come normal, do regular cardio exercises for 30 minutes every day, eat a healthy and nutritious diet ...   Read full

I am unable to walk steadily, and my legs become heavy soon after standing. Please help.

.. your concern and explain that your symptoms could be related to brain atrophy or small vessel disease of the brain. I do not think that you have Parkinson's disease like your brother, so I do not think Syndopa (Levodopa and Carbidopa) will help yo...   Read full

Does continuous tingling sensation on face, legs, and arms indicate multiple sclerosis?

.. neuro exam and MRI brain and cervical spine are mostly normal, I believe that the symptoms may not be an indication of something serious. However, if the tingling persists, please get the following tests done. 1. Serum Vitamin B12 (to know if you...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.